MAUDE Adverse Event Report: BECTON DICKINSON SYRINGE 3ML LL W/NDL SFTYGLD 25X5/8 RB; HYPODERMIC SINGLE LUMEN NEEDLE

BECTON DICKINSON SYRINGE 3ML LL W/NDL SFTYGLD 25X5/8 RB; HYPODERMIC SINGLE LUMEN NEEDLE
Model Number 305904
Medical Device Problem Code Delivered as Unsterile Product (1421)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/08/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Unknown manufacturer: there are multiple bd locations where this unspecified bd device may have been manufactured.A lot number could not be confirmed for this incident and without this information we are unable to determine where the device was manufactured.Therefore, bd corporate headquarters in (b)(4) has been listed and the (b)(4) fda registration number has been used for the manufacture report number.Medical device expiration date: unknown.A device evaluation and/or device history review is anticipated, but is not complete.Upon completion, a supplemental report will be filed.Device manufacture date: unknown.(b)(4).
 
Event or Problem Description
It was reported that syringe 3ml ll w/ndl sftygld 25x5/8 rb needle was sticking out.The following information was provided by the initial reporter: material no: 305904 batch no: 9318246.It was reported that: a piece of needle or metal sticking out from under the outer cap.
 
Additional Manufacturer Narrative
The following fields were updated due to additional information: d.4.Medical device lot #: 9318246 d.4.Medical device expiration date: 2024-10-31 d.10 device available for eval yes, d.10 returned to manufacturer on: 2020-08-10 h.4.Device manufacture date:2019-11-16 h.6.Investigation summary one 3ml syringe with a safetyglide needle assembly attached in an opened blister pack from batch 9318246 (p/n 305904) was received and evaluated.It was observed there was an additional cannula present caught between the hub and safety shield.The extra cannula was bent in a v-shape with a portion protruding out the top.The extra cannula was rejectable per product specification.Potential root cause for the extra cannula defect is associated with the needle manufacturing process.The samples will be forwarded to the needle manufacturing site (bd columbus) for evaluation and potential root cause determination.The needle manufacturer verified that an extra needle which is held by the safety mechanism.It can be seen without removing the plastic shield.According to the needle manufacturer, the root cause is associated with the assembly line.The plastic hub is placed under the cannulator then the needle is positioned and assembled to the plastic hub adding the epoxy to fix it; after that, the safety mechanism and the plastic shield are assembled.In this case, the misfeeding of the cannulator may have induced to have the double needle.Based on the investigation and the sample analysis the symptom reported by the customer is confirmed.A device history review was conducted for lot number 9318246.No corrective actions are required at this time.
 
Event or Problem Description
It was reported that syringe 3ml ll w/ndl sftygld 25x5/8 rb needle was sticking out.The following information was provided by the initial reporter: material no: 305904 batch no: 9318246 it was reported that: a piece of needle or metal sticking out from under the outer cap.

Brand Name
SYRINGE 3ML LL W/NDL SFTYGLD 25X5/8 RB
Common Device Name
HYPODERMIC SINGLE LUMEN NEEDLE
Manufacturer (Section D)
BECTON DICKINSON
1 becton drive
franklin lakes NJ 07417
MDR Report Key10348465
Report Number2243072-2020-01175
Device Sequence Number13881150
Product Code FMI
UDI-Device Identifier30382903059042
UDI-Public30382903059042
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K951254
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,other,user facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/04/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date10/31/2024
Device Model Number305904
Device Catalogue Number305904
Device Lot Number9318246
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/10/2020
Initial Date Received by Manufacturer 07/08/2020
Supplement Date Received by Manufacturer07/08/2020
Initial Report FDA Received Date07/30/2020
Supplement Report FDA Received Date09/04/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;